Open Access Repository

Modified belief propagation decoders for quantum low-density parity-check codes


Downloads per month over past year

Rigby, A, Olivier, JC ORCID: 0000-0002-7703-6357 and Jarvis, P ORCID: 0000-0002-5330-6789 2019 , 'Modified belief propagation decoders for quantum low-density parity-check codes' , Physical Review A, vol. 100 , pp. 1-21 , doi: 10.1103/PhysRevA.100.012330.

PDF (Final published version)
133050 - Modifi...pdf | Download (1MB)

| Preview


Quantum low-density parity-check codes can be decoded using a syndrome based GF(4) belief propagation decoder. However, the performance of this decoder is limited both by unavoidable 4-cycles in the code’s factor graph and the degenerate nature of quantum errors. For the subclass of CSS codes, the number of 4-cycles can be reduced by breaking an error into an X and Z component and decoding each with an individual GF(2) based decoder. However, this comes at the expense of ignoring potential correlations between these two error components. We present a number of modified belief propagation decoders that address these issues. We propose a GF(2) based decoder for CSS codes that reintroduces error correlations by reattempting decoding with adjusted error probabilities. We also propose the use of an augmented decoder, which has previously been suggested for classical binary low-density parity-check codes. This decoder iteratively reattempts decoding on factor graphs that have a subset of their check nodes duplicated. The augmented decoder can be based on a GF(4) decoder for any code, a GF(2) decoder for CSS code, or even a supernode decoder for a dual-containing CSS code. For CSS codes, we further propose a GF(2) based decoder that combines the augmented decoder with error probability adjustment. We demonstrate the performance of these new decoders on a range of different codes, showing that they perform favorably compared to other decoders presented in literature.

Item Type: Article
Authors/Creators:Rigby, A and Olivier, JC and Jarvis, P
Keywords: graph theory
Journal or Publication Title: Physical Review A
Publisher: American Physical Society
ISSN: 2469-9926
DOI / ID Number: 10.1103/PhysRevA.100.012330
Copyright Information:

© 2019 American Physical Society. Licensed under Creative Commons Attribution 4.0 International (CC BY 4.0)

Related URLs:
Item Statistics: View statistics for this item

Actions (login required)

Item Control Page Item Control Page